Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Taking Tapazole, blood test showed elevated liver enzymes. Underlying cause?

I have been on Tapazole for 3 weeks and my blood test showed my liver enzymes has elevated 2-3 times the norm. Is this just a reaction from the liver becoming accustomed to the meds and will the readings settle down once the liver is used to the medication . Also what is considered to be a high reading for liver enzymes?
Asked On : Tue, 12 Mar 2013
Answers:  1 Views:  153
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General Surgeon 's  Response
Apr 2013
Hi and welcome to HCM. There is a mild side effect of this medicine causing liver damage but it shouldnt be nothing significant.
The normal range of values for AST is from 5 to 40 units per liter and for ALT (SGPT) is from 7 to 56 units per liter of serum. You have mildly elevated levels obviously but i wouldnt be so sure that it is cause only by Tapazole. I suggest to check up your lab tests and liver ultrasound every few months to see is there any improvement. If not,then further tests should be done.
Wish you good health.
Answered: Wed, 13 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor